Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Oct 18, 2018, 9:28 AM PDT for Los Angeles County, California. It took effect at Oct 19, 2018, 3:00 AM PDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2018, 9:28 AM PDT (16:28 UTC)
- In effect from
- Oct 19, 2018, 3:00 AM PDT
- Expired
- Oct 19, 2018, 10:00 PM PDT
- In force
- 19 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2780 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WWUS86 KLOX 181628 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 928 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER MOST OF LOS ANGELES AND VENTURA COUNTIES... .The previous Fire Weather Watch has been upgraded to a Red Flag Warning, but the timing has been trimmed to only include Friday and not Saturday. Northeasterly winds will increase on Friday then slowly weaken Saturday and Sunday. Wind gusts between 30 and 45 mph are expected over Los Angeles and Ventura Counties during the Friday peak. Minimum humidities generally between 10 and 15 percent at lower elevations are expected. Humidities will then increase Saturday and Sunday. As a result, along with little to no improvement in fuel conditions leading up to Friday, a marginal Red Flag Warning will be issued for much of Los Angeles and Ventura Counties for Friday, with elevated but below critical conditions on Saturday. CAZ246-253-254-190030- /O.UPG.KLOX.FW.A.0009.181019T1000Z-181020T2100Z/ /O.NEW.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 928 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... The National Weather Service in Los Angeles/Oxnard has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 AM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. * Relative Humidity...Minimums of 10 to 20 percent at lower elevations. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ240-244-245-288-547-190030- /O.UPG.KLOX.FW.A.0009.181019T1000Z-181020T2100Z/ /O.NEW.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- 928 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY COAST AND VALLEYS AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS... The National Weather Service in Los Angeles/Oxnard has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 AM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ241-548-190030- /O.UPG.KLOX.FW.A.0009.181019T1000Z-181020T2100Z/ /O.NEW.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Los Angeles County Coast including Downtown Los Angeles- Los Angeles County San Gabriel Valley- 928 AM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILLS AND CANYONS OF COASTAL LOS ANGELES COUNTY AND THE SAN GABRIEL VALLEY... The National Weather Service in Los Angeles/Oxnard has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 3 AM to 10 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ Kittell
4 follow-up statements
443 WWUS86 KLOX 182215 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 315 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING IN EFFECT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER MOST OF LOS ANGELES AND VENTURA COUNTIES... .Northeasterly winds will increase on Friday then slowly weaken Saturday and Sunday. Wind gusts between 30 and 45 mph are expected over Los Angeles and Ventura Counties during the Friday peak. Minimum humidities generally between 10 and 15 percent at lower elevations are expected. Humidities will then increase Saturday and Sunday. As a result, along with little to no improvement in fuel conditions leading up to Friday, a marginal Red Flag Warning will be issued for much of Los Angeles and Ventura Counties for Friday, with elevated but below critical conditions on Saturday. CAZ246-253-254-191800- /O.CON.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 315 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. * Relative Humidity...Minimums of 10 to 20 percent at lower elevations. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ240-244-245-288-547-191800- /O.CON.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- 315 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY COAST AND VALLEYS AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph. Isolated gusts to 40 mph in the hills. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ241-548-191800- /O.CON.KLOX.FW.W.0009.181019T1000Z-181020T0500Z/ Los Angeles County Coast including Downtown Los Angeles- Los Angeles County San Gabriel Valley- 315 PM PDT Thu Oct 18 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 10 PM PDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILLS AND CANYONS OF COASTAL LOS ANGELES COUNTY AND THE SAN GABRIEL VALLEY... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph in the hills and canyons. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$
946 WWUS86 KLOX 191558 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 858 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING IN EFFECT TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER MOST OF LOS ANGELES AND VENTURA COUNTIES... .Northeasterly winds will continue to increase today then slowly weaken Saturday and Sunday. Wind gusts between 30 and 45 mph are expected over Los Angeles and Ventura Counties during the Friday peak. Minimum humidities generally between 10 and 15 percent at lower elevations are expected. Humidities will then increase Saturday and Sunday. As a result a marginal Red Flag Warning will continue for much of Los Angeles and Ventura Counties for Friday, with elevated but below critical conditions on Saturday. CAZ246-253-254-200000- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 858 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. Strongest 10 am to 3 pm. * Relative Humidity...Minimums of 10 to 20 percent at lower elevations. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ240-244-245-288-547-200000- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- 858 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY COAST AND VALLEYS AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph. Isolated gusts to 40 mph in the hills. Strongest 10 am to 3 pm. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ241-548-200000- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Los Angeles County Coast including Downtown Los Angeles- Los Angeles County San Gabriel Valley- 858 AM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILLS AND CANYONS OF COASTAL LOS ANGELES COUNTY AND THE SAN GABRIEL VALLEY... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph in the hills and canyons. Strongest 10 am to 3 pm. * Relative Humidity...Minimums of 10 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ Kittell
404 WWUS86 KLOX 192200 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 300 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING IN EFFECT TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY OVER MOST OF LOS ANGELES AND VENTURA COUNTIES... .Northeasterly offshore winds will continue today, with gusts between 30 and 45 mph over much of Los Angeles and Ventura Counties, then slowly weaken into Saturday and Sunday. Humidities will generally range between 8 and 15 percent at lower elevations. Humidities will then increase Saturday and Sunday. As a result a marginal Red Flag Warning will continue for much of Los Angeles and Ventura Counties for Friday, with elevated but below critical conditions on Saturday. There are NO plans on extending the current warning. CAZ246-253-254-200500- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- 300 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES... * Winds...Northeast to east 15 to 30 mph with gusts to 45 mph. Strongest through mid-afternoon. * Relative Humidity...Minimums of 10 to 20 percent at lower elevations. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ240-244-245-288-547-200500- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys-Santa Clarita Valley- Los Angeles County San Fernando Valley- 300 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA COUNTY COAST AND VALLEYS AS WELL AS THE SANTA CLARITA AND SAN FERNANDO VALLEYS... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph. Isolated gusts to 40 mph in the hills. Strongest through mid- afternoon. * Relative Humidity...Minimums of 8 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ CAZ241-548-200500- /O.CON.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Los Angeles County Coast including Downtown Los Angeles- Los Angeles County San Gabriel Valley- 300 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILLS AND CANYONS OF COASTAL LOS ANGELES COUNTY AND THE SAN GABRIEL VALLEY... * Winds...Northeast to east 10 to 25 mph with gusts to 35 mph in the hills and canyons. Strongest through mid-afternoon. * Relative Humidity...Minimums of 8 to 15 percent. * Impacts...If fire ignition occurs, conditions may be favorable for extreme fire behavior which would threaten life and property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Use extreme caution with potential fire ignition sources. && $$ Kittell
975 WWUS86 KLOX 200507 RFWLOX URGENT - FIRE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1007 PM PDT Fri Oct 19 2018 CAZ240-241-244>246-253-254-288-547-548-200615- /O.EXP.KLOX.FW.W.0009.000000T0000Z-181020T0500Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- Ventura County Mountains / Los Padres National Forest- Los Angeles County Mountains / Angeles National Forest- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- 1007 PM PDT Fri Oct 19 2018 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR LOS ANGELES AND VENTURA COUNTIES... The Red Flag Warning has been allowed to expire for Los Angeles and Ventura counties, as offshore winds are not expected to be as strong tonight into Saturday. While humidities continue to remain low, they are generally not expected to fall below 15 percent on Saturday. Elevated to brief critical fire weather conditions will continue tonight through Saturday, especially considering the critically dry fuels. $$ Gomberg
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Oct 18, 5:14 AM PDT, 4 hours 14 minutes earlier.
Area forecast discussion, Oct 18, 5:14 AM PDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
514 AM PDT Thu Oct 18 2018
.SYNOPSIS...18/257 AM.
An offshore flow regime will bring above normal temperatures and
continued dry conditions through the rest of the work week.
Stronger offshore winds are possible Friday and Saturday. A
cooling trend is possible early next week as low pressure system
moves over the region.
&&
.SHORT TERM (TDY-SAT)...18/324 AM.
The latest fog product imagery shows patches of stratus clouds
pushing into the Central Coast and up the Salinas River valley
this morning. Patchy dense fog is occurring across the Central
Coast this morning with several sites below a half-mile in fog. A
dense fog advisory may be added later for the Central Coast as a
shallow marine layer is in place across the area.
Offshore flow remains in place across the area this morning as the
region sits on the backside of a cutoff trough of low pressure
now located over Utah and a developing upper-level ridge of high
pressure near 38N and 133W. The trough will elongated and break
apart as the ridge builds into the northern Intermountain Region
through Friday. The trough will then recenter off the southern
California coast through Friday. An offshore flow pattern will
receive some reenforcement as the trough recenters. Marginal
upper-level wind and thermal support exists for advisory level
winds. A wind advisory could be issued by future shifts for late
tonight and into Friday morning, but it looks to be on low-end of
criteria.
While warm and breezy to windy conditions will develop on Friday,
it is still uncertain how much moisture will slip in from the
east between Friday and Sunday as the trough recenters offshore.
Model solutions shows a marginal amount of moisture slipping into
eastern Los Angeles County, but the timing and amounts vary.
Convective parameters tip toward adding at least chance PoPs with
near zero lifted index values and K-index values near 35, but
model soundings show a capping inversion. With differences in
timing, and amount of moisture and instability, PoPs have been
nudged up just below mentionable thresholds. There is certainly a
non-zero chance of showers and thunderstorms between Friday
afternoon and Sunday morning. Sky coverage has been increased as
well to mention partly cloudy skies for now.
.LONG TERM (SUN-WED)...18/338 AM.
The trough will linger into early next week over the area, while
slowly drifting east into Tuesday. Some cooling is possible as at
weak onshore flow should develop across the area, but most areas
will remain above seasonal normals for this time of year.
Ridging aloft developing over the eastern Pacific Ocean will
build in for middle-to-late week. A warming trend looks on tap
and was tweaked slightly to introduce a bit more warming for the
Central Coast. The air mass should not get too warm as the ridging
aloft is rather flat.
&&
.AVIATION...18/1133Z.
At 1042Z at KLAX, there was a surface-based inversion. The top of
the inversion was around 1300 feet with a temperature near 22
degrees Celsius.
High confidence in the current 12z TAF forecast. Except moderate
confidence with LIFR conditions at KSMX, KSBP and KPRB thru
14-16z before rising to VFR by 18z. Otherwise VFR conditions are
expected at all airfields through late this evening. There is a
50% chance that similar conds could occur at TAF sites N of Point
Conception, and 30% chance for LIFR/IFR cigs across L.A. and
Ventura County Coastal TAF sites after 06z tonight.
KLAX...for the 12z TAF, VFR conditions are expected throughout
the 30-hour period. 30% chance for LIFR/IFR CIGs after 08z
tonight. Any easterly winds are expected to remain less than 7
knots. 30%. There is a 30% chance that easterly wind component to
reach 10 kt or higher through 15z this morning.
KBUR...VFR conditions are expected through the next 24-hour period.
&&
.MARINE...18/344 AM.
Outer Waters...High confidence that winds will remain below Small
Craft Advisory (SCA) level winds through this weekend. There is a
30% chance that a SCA will be needed for PZ676 Friday morning for
offshore winds through early afternoon hours. Mainly the eastern
portion. There will be areas of fog with visibilities less than
one nautical mile at times across coastal waters adjacent to the
Central Coast through this morning. There is a good chance similar
visibility issues could occur again late this evening into Friday
morning as well.
Inner Waters...N of Point Conception from Point Sal to Point
Piedras Blancas, Winds should remain under SCA levels through this
weekend. For areas S of Point Conception...Overall winds should
remain below SCA levels through this weekend, except there will
be a 50% chance for a SCA Friday morning through early afternoon from
Pt. Mugu to Malibu and less likely across the San Pedro Channel.
There will be a 20% chance that a SCA will continue into the
afternoon and Friday evening between Pt. Mugu to Malibu.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch in effect from late tonight through
Saturday afternoon for zones
240-241-244>246-253-254-288-547-548. (See LAXRFWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (SAT-WED).
No significant hazards expected.
&&
PUBLIC...Hall
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 5:18 AM PDT | Dense Fog Advisory | LOX | 4 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.